Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Integral operators and the compactness of induced representations

Authors: Robert C. Busby, Irwin Schochetman and Harvey A. Smith
Journal: Trans. Amer. Math. Soc. 164 (1972), 461-477
MSC: Primary 46J99; Secondary 47G05
MathSciNet review: 0295099
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Integral operators are investigated which are compositions of multiplication by bounded vector valued functions and convolutions with vector valued functions. All of the functions are based on a fixed locally compact group. Conditions are given under which certain of these operators are compact. As an application of these conditions we consider induced representations of twisted group algebras (these are generalizations of representations of groups induced from closed normal sub-groups in the sense of Mackey and include these as special cases) and we give necessary and sufficient conditions for these representations to be compact (that is, to consist entirely of compact operators).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J99, 47G05

Retrieve articles in all journals with MSC: 46J99, 47G05

Additional Information

Keywords: Compact integral operator, C.C.R. representation, induced representation, twisted group algebra, covariance algebra
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society